Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Raleigh, NC

May 27, 2010Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2010, 8:34 PM EDT for Person County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2010, 8:34 PM EDT (00:34 UTC)
Expired
May 27, 2010, 9:00 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:39 PM EDTTSTM WND DMG3 N Concord, NCSEVERAL TREES BLOWN DOWN NEAR HYCO LAKE.
May 27, 8:39 PM EDTHAIL 13 N Concord, NCNICKEL TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS52 KRAH 280034
SVRRAH
NCC145-280100-
/O.NEW.KRAH.SV.W.0039.100528T0034Z-100528T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF CONCORD...OR 5 MILES SOUTH OF
  TURBEVILLE...MOVING WEST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.

&&

LAT...LON 3655 7893 3641 7894 3642 7915 3655 7915
      3655 7914 3655 7900
TIME...MOT...LOC 0035Z 070DEG 12KT 3654 7905

$$

VINCENT
2 follow-up statements
502 
WWUS52 KRAH 280037
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT THU MAY 27 2010

NCC145-280100-
/O.CON.KRAH.SV.W.0039.000000T0000Z-100528T0100Z/
PERSON NC-
837 PM EDT THU MAY 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN PERSON COUNTY...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NORTH OF 
CONCORD NEAR THE VIRGINIA BORDER...MOVING SOUTHWEST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...HYCO LAKE.

IF ON OR NEAR HYCO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT 
ON THE WATER IN A THUNDERSTORM!

LAT...LON 3655 7893 3641 7894 3642 7915 3655 7915
      3655 7914 3655 7900
TIME...MOT...LOC 0036Z 064DEG 13KT 3653 7906

$$

VINCENT
890 
WWUS52 KRAH 280057
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT THU MAY 27 2010

NCC145-280107-
/O.EXP.KRAH.SV.W.0039.000000T0000Z-100528T0100Z/
PERSON NC-
857 PM EDT THU MAY 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERSON COUNTY
EXPIRES AT 900 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE 
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 800 PM.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3655 7893 3641 7894 3642 7915 3655 7915
      3655 7914 3655 7900
TIME...MOT...LOC 0057Z 064DEG 13KT 3650 7914

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:00 PM EDT, 34 minutes earlier.

Area forecast discussion, May 27, 8:00 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT THU MAY 27 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWESTWARD INTO THE REGION FRIDAY THROUGH
SATURDAY INCREASING THE CHANCE OF THUNDERSTORMS.
&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 800 PM THURSDAY...

NEW UPDATE SENT TO ZONES AND GRIDS TO KEEP THE HIGHEST POP FOR
THUNDER OVER THE NORTHERN PIEDMONT NEAR ROXBORO. THIS IS WHERE THE
BEST INSTABILITY AND SURFACE MOISTURE CONVERGENCE WERE POINTING.
OTHERWISE THE OUTFLOW BOUNDARY WILL RACE SW THROUGH THE TRIANGLE
AREA BETWEEN 800 AND 830 PM. WIND GUSTS 20-25KT WILL BE POSSIBLE
WELL REMOVED FROM THE RAIN AREA WELL TO THE NORTH. IT APPEARS THAT
SOME SCATTERED THUNDERSTORMS MAY ADVANCE ALONG THE NC/VA BORDER
TOWARD THE NE-N PORTIONS OF THE TRIAD REGION BY LATE EVENING...
BEFORE DIMINISHING. NIL POPS ELSEWHERE. -BADGETT

FRIDAY: THIS PERIOD IS STILL SHAPING UP TO BE FAIRLY ACTIVE WITH
SHOWERS AND THUNDERSTORMS (BECOMING NUMEROUS DURING THE AFTERNOON
AND EVENING)... AS THE AFOREMENTIONED LOW LEVEL FRONTAL ZONE DRIFTS
SOUTHWESTWARD INTO CENTRAL NC WHERE PROJECTED MODERATE TO STRONG
INSTABILITY FROM NORTHEAST TO SOUTHWEST IS EXPECTED TO RESIDE. THE
LARGER SCALE FORCING... STEERING FLOW... AND DEEP LAYER SHEAR ARE
ALL EXPECTED TO BE VERY WEAK (THE LATTER TWO 5-15 KTS). THE PRIMARY
FORCING SHOULD ACCORDINGLY BE FROM LOW LEVEL CONVERGENCE AND
CIRCULATIONS ATTENDANT THE LOW LEVEL FRONTAL ZONE... OUTFLOW...
AND/OR A DIFFERENTIAL HEATING CLOUD AREAS. THIS PATTERN FAVORS
SLOW-MOVING... OUTFLOW-DRIVEN PULSE MULTI-CELL
WIND/HAIL/HEAVY-RAINERS. HIGH TEMPERATURES (AND THE THREAT OF RECORD
TYING HEAT AGAIN AT RDU) WILL ULTIMATELY BE DEPENDENT UPON THE
AMOUNT OF CLOUD COVER AND HOW QUICKLY CONVECTIVE INITIATION IS
REACHED... BUT THE EXPECTED AIRMASS SUPPORTS MID 80S NORTHEAST TO
LOWER 90S SOUTHWEST. HAVE TRIMMED 1-3 DEGREES OF THESE VALUES ON
AVERAGE FOR FORECAST HIGHS.

FRIDAY NIGHT: OUTFLOW-DRIVEN CONVECTION SHOULD PERSIST MUCH OF THE
NIGHT... WHEN THE PRIMARY LARGER SCALE FORCING FROM A TROPOPAUSE
DISTURBANCE NEAR THE SOUTHERN TIP OF HUDSON BAY ARRIVES FROM THE
NORTH. WANING INSTABILITY SHOULD LIMIT THE SEVERE THREAT BY
MIDNIGHT... BUT SLOW STORM MOTION MAY POSE A FLOODING THREAT THROUGH
THE NIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS 245 PM THURSDAY...

A WEAK BACKDOOR FRONT IS EXPECT TO BE DRAPED ACROSS THE SOUTHWESTERN
HALF OF THE CWA BY SATURDAY MORNING...WITH DECENT COVERAGE OF
STRATUS AND A MOSTLY CLOUDY START TO THE DAY.  AS THE MID ATLANTIC
SURFACE HIGH CONTINUES TO SHIFT SOUTHEAST AWAY FROM THE
COAST...MODELS SHOW LOW LEVEL WINDS QUICKLY TURNING TO SOUTH OR
SOUTHEASTERLY.  GIVEN THIS...THE DEGREE TO WHICH ANY COLD AIR
DAMMING TYPE SIGNATURE  DEVELOPS REMAINS IN QUESTION WITH AS MUCH AS
A 10 DEGREE SPREAD IN GUIDANCE FOR HIGH IN THE TRIAD AREA.  DESPITE
WEAK LOW LEVEL WIND FIELD...IT SEEMS REASONABLE THAT CLOUDS SHOULD
BREAK (ESPECIALLY SOUTH AND EAST) WITH THE FETCH BECOMING LESS
EASTERLY AND LITTLE DIABATIC ENHANCEMENT OF A WEDGE AIRMASS.  WITH
DEWPOINTS EXPECTED TO BE IN THE LOW TO MID 60S...THIS SHOULD ALLOW
FOR MODEST DESTABILIZATION WITH 500-1000J/KG OF MLCAPE.  A WEAKENING
SHEAR AXIS...DRAPED BETWEEN THE NORTH ATLANTIC VORTEX AND AN UPPER
LOW CUTTING OFF OVER THE DEEP SOUTH...IS EXPECTED TO DROP SOUTH
ACROSS THE CWA DURING THE DAY.  THIS SHOULD LEAD TO SCATTERED
SHOWERS AND STORMS DURING THE AFTERNOON...FOCUSED MORE ACROSS THE
EASTERN HALF.  MID LEVEL LAPSE RATES ARE FORECAST TO HAVE WEAKENED
BY SAT AFTERNOON...AND DESPITE STRONGLY VEERING LOW LEVEL WIND
PROFILES..THE FLOW IS RATHER WEAK.  THUS NOT EXPECTING MUCH SEVERE
COVERAGE..BUT WITH PWATS UP ABOVE 1.5" AND SLOW STORM MOTION...HEAVY
RAIN LOOKS TO BE THE MAIN THREAT.  LOW CONFIDENCE IN THE HIGH TEMP
FORECAST...BUT HAVE RAISED HIGHS SLIGHTLY IN THE SE...GIVING 74-80.

SHOWERS AND STORMS MAY LINGER INTO THE OVERNIGHT PERIOD...BUT SHOULD
ABATE FAIRLY QUICKLY AS LARGER SCALE FORCING DEPARTS AND A MID LEVEL
RIDGE BUILDS ACROSS THE OHIO VALLEY.  SOME FOG/STRATUS MAY BE
POSSIBLE IN THE WAKE OF PRECIPITATION...LOWS IN THE MID 60S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 250 PM THURSDAY...

SUNDAY THROUGH MONDAY NIGHT...WITH THE CUT OFF LOW OVER THE GULF
COAST STATES AND UPPER RIDGE OVER THE OHIO VALLEY...WEAK REX BLOCK
WILL LEAD TO RELATIVELY QUIETER WEATHER.  A SLIGHT CHANCE OVER AN
AFTERNOON SHOWER OR THUNDERSTORM STILL WARRANTED ON SUNDAY. AS THE
UPPER RIDGE AXIS WILL STILL BE NW OF THE AREA AND MODELS INDICATED
SOME WEAK SURFACE TROUGHING/SEABREEZE QPF.  H10-H85 THICKNESSES
BEGIN TO CLIMB BACK ABOVE 1410M WITH HIGHS PROJECTED IN THE MID TO
UPPER 80S ON SUNDAY AND POTENTIALLY LOWER 90S ON MONDAY.  OVERNIGHT
LOWS MUGGIER IN THE MID TO UPPER 60S.

TUESDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS INDICATE A SHORTWAVE
TRAVERSING THE NORTHER CONUS WITH A COLD FRONT SINKING SOUTH THROUGH
THE MIDWEST ON TUESDAY...POTENTIALLY INTO CENTRAL NC BY WEDNESDAY.
MODEL GUIDANCE SHOWS SOME DISCREPANCIES AT THIS RANGE BUT ENOUGH
SIMILARITY TO WARRANT A CHANCE OF SHOWERS AND STORMS.  HIGHS
GENERALLY A FEW DEGREES ABOVE NORMAL...84-88...AND LOWS 64-68.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 800 PM THURSDAY...

OUTFLOW BOUNDARY CONTINUED TO RACE SW FROM THE EARLIER SEVERE STORMS
THAT AFFECTED THE ROANOKE RAPIDS REGION. THIS BOUNDARY WILL MOVE
THROUGH KRDU AROUND 00Z WITH GUSTS FROM 010 AT NEAR 25KT. KRWI HAD A
WIND GUST AT 360/28KT AT 2317Z... AND THIS WAS WELL REMOVED FROM THE
RAIN AREA ABOUT 40 MILES TO THE NNE OF KRWI. WE WILL KEEP VCTS AT
KRWI/KRDU FOR AN HOUR OR SO BUT THEN REMOVE.

OTHERWISE... GENERALLY VFR CONDITIONS EXPECTED THROUGH THE 18Z TAF
PERIOD. HOWEVER... THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL
INCREASE BY 15-18Z FRI (BECOMING NUMEROUS IN COVERAGE AND PERSISTING
THROUGH FRIDAY NIGHT)... AS A LOW LEVEL FRONTAL ZONE DRIFTS
SOUTHWESTWARD INTO THE REGION AND INTERACTS WITH PROJECTED MODERATE
TO STRONG INSTABILITY ACROSS CENTRAL NC.

IFR-MVFR LOW STRATUS/FOG LIKELY FRIDAY NIGHT IN MOIST AND
RAIN-COOLED EAST TO SOUTHEASTERLY LOW LEVEL FLOW FROM THE GULF
STREAM ATLANTIC. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO POP WITH HEATING AGAIN SATURDAY... FOLLOWED BY ANOTHER
ROUND OF LATE NIGHT IFR-MVFR STRATUS AND FOG SUNDAY MORNING.

&&

.CLIMATE...

RECORDS...
TODAY (MAY 27)

RDU: 92 DEGREES SET IN 1944
GSO: 95	DEGREES SET IN 1941

FRIDAY (MAY 28)

RDU 92 DEGREES SET IN 1967
GSO 97 DEGREES SET IN 1941

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT/MWS
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...BADGETT/MWS
CLIMATE...MWS
Hazardous weather outlook, May 27, 3:10 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU MAY 27 2010

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281130-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
310 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS... SOME STRONG TO SEVERE... ARE
EXPECTED TO BECOME NUMEROUS FRIDAY AFTERNOON AND EVENING... AS
AS A COLD FRONT DRIFTS SOUTHWESTWARD ACROSS THE AREA. THE MAIN
SEVERE WEATHER HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND
LARGE HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION... THE EXPECTED
SLOW MOVEMENT OF THE SHOWERS AND STORMS WILL RESULT IN LOCALIZED EXCESSIVE
RAINFALL AND AN ASSOCIATED RISK OF FLOODING. THE THREAT OF SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 2 PM AND 10 PM... BUT THE
THREAT OF LOCALIZED FLOODING WILL CONTINUE THROUGHOUT THE NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED... PARTICULARLY BETWEEN 2 PM
AND 10 PM FRIDAY AFTERNOON AND EVENING.

MWS

In the hours before

Local storm report, May 27, 6:38 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     5 NE LITTLETON          36.48N 77.84W
05/27/2010                   HALIFAX            NC   LAW ENFORCEMENT

            HALIFAX CO SHERIFF DEPUTY REPORTED TREES AND POWER LINES
            DOWN ON ROAD AT HWY 158 AND MYRICK ESTATES RD.

&&

TDH
Local storm report, May 27, 6:41 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 WNW ROSEMARY          36.47N 77.79W
05/27/2010                   HALIFAX            NC   TRAINED SPOTTER

            SPOTTER REPORTED TREES AND POWER LINES DOWN AT 5621
            THELMA RD IN ROANOKE RAPIDS. TREE DOWN OVER RD.

&&

TDH
Local storm report, May 27, 6:51 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 WNW ROSEMARY          36.47N 77.78W
05/27/2010  E1.00 INCH       HALIFAX            NC   LAW ENFORCEMENT

            QUARTER HAIL DRIVEN BY ESTIMATED 60-65 MPH WINDS.
            NUMEROUS TREES AND POWER LINES DOWN ALONG A THREE MILE
            STRETCH OF THELMA ROAD.

&&
Local storm report, May 27, 8:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     5 ENE LITTLETON         36.45N 77.82W
05/27/2010                   HALIFAX            NC   TRAINED SPOTTER

            REPORT FROM EMERGENCY RADIO OF ROOF BLOWN OFF TRAILER AT
            85 PUGHS HOME PARK IN LITTLETON, NC.

&&

TDH
Special weather statement, May 27, 8:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT THU MAY 27 2010

NCZ007-280045-
PERSON-
816 PM EDT THU MAY 27 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 845
PM EDT...

AT 816 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHEL HILL...OR ABOUT 5 MILES NORTHEAST OF ROXBORO...MOVING WEST AT
5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3655 7882 3646 7880 3633 7881 3627 7916
      3654 7915 3655 7898
TIME...MOT...LOC 0016Z 079DEG 3KT 3645 7891

VINCENT
Special weather statement, May 27, 8:32 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT THU MAY 27 2010

NCZ007-280100-
PERSON-
832 PM EDT THU MAY 27 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS FAR NORTHERN PERSON COUNTY
THROUGH 900 PM EDT...

AT 831 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONCORD...OR ABOUT 6 MILES SOUTH OF TURBEVILLE...MOVING WEST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LOCATIONS ALONG THE
NORTH CAROLINA AND VIRGINIA BORDER IN FAR NORTHERN PERSON COUNTY.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3655 7894 3652 7893 3650 7893 3644 7916
      3655 7915 3655 7914 3655 7900
TIME...MOT...LOC 0031Z 075DEG 12KT 3653 7904

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:16 PM EDTSpecial Weather StatementRAHPerson29 min
May 27, 8:32 PM EDTSpecial Weather StatementRAHPerson28 min
May 28, 3:36 AM EDTSpecial Weather StatementRAHWarren54 min
May 28, 3:50 AM EDTFlash Flood WarningRAHWarren80 min
May 28, 5:40 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson50 min
May 28, 6:39 AM EDTSpecial Weather StatementRAHCumberland, Sampson51 min
May 28, 8:17 AM EDTSpecial Weather StatementRAHHoke58 min
May 28, 5:28 PM EDTSpecial Weather StatementRAHAnson47 min
May 28, 5:37 PM EDTSpecial Weather StatementRAHForsyth38 min
May 28, 5:55 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
May 28, 6:00 PM EDTSpecial Weather StatementRAHAnson30 min
May 28, 6:18 PM EDTSpecial Weather StatementRAHForsyth42 min
May 28, 6:19 PM EDTAreal Flood AdvisoryRAHAnson4 hr
May 28, 6:27 PM EDTFlash Flood WarningRAHForsyth2 hr
May 28, 6:28 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly47 min
May 28, 6:53 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond, Stanly52 min
May 28, 6:54 PM EDTSevere Thunderstorm WarningRAHForsyth51 min
May 28, 7:14 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly46 min
May 28, 7:17 PM EDTSpecial Weather StatementRAHHoke58 min
May 28, 7:29 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
May 28, 7:37 PM EDTSpecial Weather StatementRAHDavidson, Randolph53 min
May 28, 7:37 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke38 min
May 28, 7:50 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland55 min
May 28, 7:54 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.